Alert archive / Louisiana / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 7, 2018, 4:48 PM CDT for Lafayette Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 4:48 PM CDT (21:48 UTC)
- Expired
- Aug 7, 2018, 5:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
County Lafayette Parish, LA
The radar
The Lake Charles radar (KLCH), 112 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2838 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 774 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WWUS84 KLCH 072148
SPSLCH
Special Weather Statement
National Weather Service Lake Charles LA
448 PM CDT TUE AUG 7 2018
LAZ044-045-052-072215-
Lafayette LA-Vermilion LA-Upper St. Martin LA-
448 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maurice, or near Lafayette, moving north at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette, Scott, Breaux Bridge, Carencro, Broussard, Youngsville,
Maurice, Ridge and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3007 9192 3007 9195 3003 9197 3006 9218
3027 9218 3027 9216 3028 9216 3029 9214
3031 9213 3034 9209 3030 9184
TIME...MOT...LOC 2148Z 196DEG 10KT 3015 9207
$$
WarthenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:58 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 7, 3:58 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 358 PM CDT Tue Aug 7 2018 .DISCUSSION... Despite model guidance depicting an abrupt end to ongoing convection prior to 00Z, will maintain a small PoP to account for any activity that lingers inland into this evening. Isolated to scattered convection will likely persist over the coastal waters through the night. Upper low continues to sink to the SW over the NW Gulf roughly parallel to the TX coast per water vapor imagery. This feature is progged to continue to the SW tonight, and will be over the west central Gulf by tomorrow. A shear axis or weakness in the height field will remain overhead in its wake, and while overall moisture quality is expected to degrade a bit, sufficient moisture along with diurnal instability should allow for at least isolated to scattered convection tomorrow afternoon. Less coverage than the previous two days. Overall trend has been for decreasing PoPs on THU, but chose not to deviate too much from the previous forecast with some discrepancies in model guidance regarding the magnitude of the shortwave trof digging into the Lower MS River Valley. Disparities continue through the rest of the forecast period, but there is broad consensus on good rain chances FRI and SAT given proximity of mean trof axis and stalled front with associated MSTR pool. Rain chances begin to decrease SUN into MON amid building ridge aloft. No significant changes in temperatures are expected, but highs will be moderated FRI and SAT with the anticipated increase in clouds/PCPN. 13 && .MARINE... High pressure stretching west across the northern Gulf coast will maintain a generally light south to southeast flow the next couple of days, with winds becoming more south and then southwest during the latter part of the week and through the weekend as the high settles south into the Gulf. Isolated to scattered showers and thunderstorms are possible through mid week, with higher rain chances expected toward the end of the week and through the weekend as an upper level trough approaches from the northwest. 13 && .PRELIMINARY POINT TEMPS/POPS... AEX 71 94 71 93 / 20 20 10 50 LCH 75 91 76 90 / 20 40 10 50 LFT 75 92 75 92 / 20 40 10 50 BPT 77 91 77 90 / 20 30 10 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. &&
Hazardous weather outlook, Aug 7, 3:23 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 323 PM CDT Tue Aug 7 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 081100- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 323 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...This Afternoon and Tonight Scattered to numerous showers and thunderstorms will continue this afternoon into early evening, before dissipating around or shortly after sunset. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to ground lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms are expected Wednesday and Thursday, with increasing rain chances expected Friday and through the weekend as an upper level trough digs into the Lower Mississippi River Valley. Rain chances decrease on Monday as the trough lifts out and high pressure builds overhead. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ430-432-435-450-452-455-470-472-475-081100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 323 PM CDT Tue Aug 7 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...This Afternoon and Tonight Isolated to scattered showers and thunderstorms will continue this afternoon and tonight. While severe storms are not anticipated, stronger storms will be accompanied by occasional to frequent cloud to water lightning, gusty winds, and brief heavy downpours. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Isolated to scattered showers and thunderstorms are expected Wednesday and Thursday, with increasing rain chances expected Friday and through the weekend as an upper level trough digs into the Lower Mississippi River Valley. Rain chances decrease on Monday as the trough lifts out and high pressure builds overhead. Severe thunderstorms are not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Aug 7, 12:52 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1252 PM CDT TUE AUG 7 2018
LAZ030-041-071830-
Calcasieu-Beauregard-
1252 PM CDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
BEAUREGARD AND CENTRAL CALCASIEU PARISHES...
At 1251 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Buhler to Westlake. Movement was
north at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Lake Charles, Westlake, De Quincy, Moss Bluff, Dequincy, Buhler and
Gillis.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3050 9341 3036 9313 3027 9311 3017 9319
3015 9331 3023 9333 3029 9342 3034 9353
3045 9353
TIME...MOT...LOC 1751Z 196DEG 9KT 3037 9345 3024 9324
TWHSpecial weather statement, Aug 7, 1:03 PM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
103 PM CDT TUE AUG 7 2018
LAZ028-071845-
Rapides-
103 PM CDT TUE AUG 7 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL RAPIDES
PARISH...
At 103 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Elmer to near Glenmora. Movement was
northeast at 10 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Glenmora, Elmer, Woodworth, Forest Hill and Mcnary.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3100 9236 3099 9238 3100 9238 3099 9241
3097 9242 3095 9248 3094 9248 3094 9249
3096 9261 3109 9270 3119 9267 3126 9255
TIME...MOT...LOC 1803Z 232DEG 9KT 3114 9263 3098 9251
TWHSpecial weather statement, Aug 7, 2:28 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CDT TUE AUG 7 2018
TXZ180-201-259-072015-
Hardin-Northern Jasper-Tyler-
228 PM CDT TUE AUG 7 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN TYLER AND NORTH
CENTRAL HARDIN COUNTIES...
At 228 PM CDT, a strong thunderstorm was located near Warren, moving
north at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Warren, Town Bluff, Spurger, Village Mills and Hillister.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3048 9424 3045 9431 3048 9441 3053 9443
3084 9436 3077 9407
TIME...MOT...LOC 1928Z 195DEG 18KT 3060 9429
TWHLocal storm report, Aug 7, 2:40 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
240 PM CDT TUE AUG 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TORNADO 3 SE GROVES 29.92N 93.88W
08/07/2018 JEFFERSON TX PUBLIC
A LANDSPOUT BRIEFLY TOUCHED DOWN SOUTHEAST OF GROVES AS
EVIDENCED BY A PUBLIC VIDEO. NO DAMAGE HAS BEEN REPORTED.
&&
SWARTHENSpecial weather statement, Aug 7, 4:18 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
418 PM CDT TUE AUG 7 2018
LAZ044-052-053-072145-
Iberia LA-Lafayette LA-Vermilion LA-
418 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm near
Abbeville, moving north at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Lafayette, Abbeville, Broussard, Youngsville, Erath, Delcambre,
Maurice, Meaux, Jefferson Island, Ridge and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2994 9220 3019 9219 3015 9191 3012 9194
3010 9194 3008 9195 3007 9195 3007 9193
2992 9198
TIME...MOT...LOC 2118Z 187DEG 8KT 2999 9208
TinglerSpecial weather statement, Aug 7, 4:48 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
448 PM CDT TUE AUG 7 2018
LAZ044-045-052-072215-
Lafayette LA-Vermilion LA-Upper St. Martin LA-
448 PM CDT TUE AUG 7 2018
...SPECIAL WEATHER STATEMENT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm near
Maurice, or near Lafayette, moving north at 10 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Lafayette, Scott, Breaux Bridge, Carencro, Broussard, Youngsville,
Maurice, Ridge and Milton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3007 9192 3007 9195 3003 9197 3006 9218
3027 9218 3027 9216 3028 9216 3029 9214
3031 9213 3034 9209 3030 9184
TIME...MOT...LOC 2148Z 196DEG 10KT 3015 9207
WarthenThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:05 PM CDT | Special Weather Statement | LCH | Saint Landry | 40 min |
| Aug 7, 12:52 PM CDT | Special Weather Statement | LCH | Calcasieu | 38 min |
| Aug 7, 1:03 PM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Aug 7, 1:22 PM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard | 26 min |
| Aug 7, 4:18 PM CDT | Special Weather Statement | LCH | Lafayette | 27 min |
| Aug 7, 4:50 PM CDT | Special Weather Statement | LCH | Assumption | 25 min |
| Aug 7, 5:17 PM CDT | Special Weather Statement | LCH | Assumption | 13 min |
| Aug 7, 2:28 PM CDT | Special Weather Statement | LCH | Tyler | 47 min |
Nearby
Special Weather Statements in Louisiana, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.